Alert archive / Nevada / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 30, 2011, 8:47 PM PDT for Elko County, Nevada. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 8:47 PM PDT (03:47 UTC)
- Expired
- Jul 30, 2011, 9:56 PM PDT
- In force
- 69 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 89 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 3.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 3300 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WGUS55 KLKN 310347 FFWLKN NVC007-310515- /O.NEW.KLKN.FF.W.0005.110731T0347Z-110731T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 847 PM PDT SAT JUL 30 2011 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITY OF SOUTH FORK... * UNTIL 1015 PM PDT * AT 843 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...SOUTH FORK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4071 11582 4070 11560 4048 11563 4056 11590 $$ PJS
1 follow-up statement
257 WGUS75 KLKN 310456 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 956 PM PDT SAT JUL 30 2011 NVC007-310506- /O.CAN.KLKN.FF.W.0005.000000T0000Z-110731T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV- 956 PM PDT SAT JUL 30 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL ELKO COUNTY... && LAT...LON 4071 11582 4070 11560 4048 11563 4056 11590 $$ PJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:11 PM PDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jul 30, 2:11 PM PDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT SAT JUL 30 2011 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO MOVE INTO NEVADA... ENABLING THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. LOCAL FLOODING IS POSSIBLE SATURDAY NIGHT INTO SUNDAY. DRIER CONDITIONS WILL GRADUALLY TAKE OVER BY MIDWEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY. HUGE RIDGE OF HIGH PRESSURE EXTENDS FROM THE ATLANTIC OCEAN TO THE PACIFIC OCEAN. FLOW AROUND HIGH IS BRINGING DEEP MOISTURE INTO CWA. PW'S EASILY OVER AN INCH IN THE SOUTHERN AND EASTERN SECTIONS...AND OVER 0.75" IN THE REMAINDER. THIS IS WELL ABOVE THE NORM FOR THE DATE...AND EVEN NEAR A RECORD IN SOME AREAS. INSTABILITY IS MODERATE WITH LI'S FROM 0 TO -2 THROUGH THE PERIOD...EVEN AT NIGHT. DAYTIME HEATING AND COPIOUS RH IS CREATING A COMPLICATED THETA E PICTURE...WITH LITTLE ORGANIZED GRADIENTS. HOWEVER...700-500 MB THETA E SHOWS SEVERAL RIDGES AND SINKS. THIS WILL HELP IN PRODUCING HEAVY RAINS IN SELECT AREAS. STEERING WINDS HAVE INCREASED OVER MODEL PREDICTIONS OF THE LAST TWO DAYS AND SO STORMS ARE CURRENTLY MOVING FASTER THAN PREVIOUSLY FORECAST. THIS IS GOOD IN THAT RAINS WILL NOT BE AS HEAVY IN SPECIFIC LOCATION...BUT WILL KEEP FLASH FLOOD WATCH GOING. WILL CONSTANTLY RE-EVALUATE TO SEE IF IT NEEDS TO BE CANCELLED OR EXTENDED. LOOKS LIKE SUNDAY WILL BE THE BIGGEST COVERAGE DAY AS MOISTURE GENS UP. ALSO...EXPECT LEFTOVER OUTFLOWS TO HELP INITIATE CONVECTION. PRESENCE OF UPPER JET TO THE NORTHWEST...ALBEIT A WEAK ONE...WILL ALSO DRIVE THE BUILDUP. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. GENERALLY LOOKING AT A DRYING TREND OVER THE LONG TERM. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT AND TUESDAY IN EASTERN CWA AS WESTERN EDGE OF MONSOON MOISTURE PLUME MOVES EAST AND OUT OF THE AREA. STILL ENOUGH MOISTURE AND INSTABILITY IN THE MODELS TO INCLUDE THUNDER IN EASTERN ELKO AND WHITE PINE COUNTIES THROUGH TUESDAY AND WEDNESDAY. BY WEDNESDAY AFTERNOON...ESTABLISHED HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL KEEP MOISTURE RICH FLOW WELL TO OUR EAST AND THINGS LOOK FAIRLY DRY THROUGH THE REMAINDER OF THE WEEK. THE ONLY POPS INCLUDED FOR THE LATTER HALF OF THE WEEK ARE IN EXTREME NORTHEASTERN ELKO COUNTY ON THURSDAY...BOTH GFS AND EC SHOW DIVERGENT FLOW ALOFT IN ENTRANCE REGION OF JET STREAK COINCIDING WITH MODEST INSTABILITY...SO INCLUDED SLIGHT CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS. && .AVIATION...EXPECT VFR CONDITIONS OVER THE NEXT 24 HOURS FOR THE MOST PART...COULD SEE SOME BLOWING DUST AT KEKO/KWMC BEFORE RAIN WETS GROUND. GENERALLY...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AROUND KTPH AND KELY THROUGH THE PERIOD. MORE ISOLATED ACTIVITY NEAR KEKO AND KWMC TO START...BUT INCREASING THROUGH NEXT 24 HOURS. && .FIRE WEATHER...MONSOON MOISTURE WILL FUEL THUNDERSTORM ACTIVITY ACROSS CENTRAL AND NORTHERN NEVADA THROUGH TUESDAY. THE THUNDERSTORMS WILL BE WET BUT MAY PRODUCE FREQUENT LIGHTNING. LOCALIZED FLOODING POSSIBLE SOUTH OF HIGHWAY 50 SATURDAY EVENING THROUGH SUNDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR 457 AND 455. MODEL SOUNDINGS FOR THE REGION ARE WAY...WAY...WET FOR THE SEASON. INVERTED V NATURE OF SOME WILL ENABLE ERRATIC GUSTY WINDS WITH THUNDERSTORMS. STORMS MOVING FASTER THAN PREVIOUSLY FORECAST...BUT STILL EXPECTED TO MOVE ROUGHLY FROM SSW-NNE ALONG RIDGE LINES. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY... WHITE PINE COUNTY. && 98/94/94/98
Hazardous weather outlook, Jul 30, 2:27 AM PDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 227 AM PDT SAT JUL 30 2011 NVZ013-035-037-302330- NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 227 AM PDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY. THUNDERSTORMS AND LOCALIZED HEAVY PRECIPITATION IS FORECAST FOR THIS AFTERNOON. MONSOON FLOW WILL TRIGGER THUNDERSTORM ACTIVITY AND THERE IS THE POTENTIAL FOR FLASH FLOODING STARTING THIS AFTERNOON THROUGH NOON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE THUNDERSTORMS ARE PROJECTED FOR SUNDAY...MONDAY AND TUESDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH NOON SUNDAY...AND MAY NEED TO BE EXTENDED. DRIER WEATHER WILL MOVE BACK INTO PLACE BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030>034-036-302330- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 227 AM PDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY. ISOLATED AND POSSIBLY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTHERN NEVADA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE THUNDERSTORMS ARE PROJECTED FOR SUNDAY...MONDAY AND TUESDAY. DRIER WEATHER WILL MOVE BACK INTO PLACE BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 30, 4:46 PM PDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 446 PM PDT SAT JUL 30 2011 NVZ032-310015- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 446 PM PDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 515 PM PDT... AT 441 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES NORTHWEST OF CURRIE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN ELKO COUNTY...INCLUDING PORTIONS OF US HIGHWAY 93 BETWEEN CLOVER VALLEY AND CURRIE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4074 11504 4052 11478 4034 11510 4040 11519 TIME...MOT...LOC 2345Z 213DEG 19KT 4048 11506 MZ
Special weather statement, Jul 30, 7:20 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 720 PM PDT SAT JUL 30 2011 NVZ032-036-310300- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 720 PM PDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA AND SOUTHERN ELKO COUNTIES UNTIL 800 PM PDT... AT 719 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PINE VALLEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINE VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4056 11613 4029 11576 4020 11620 4032 11637 TIME...MOT...LOC 0220Z 222DEG 11KT 4033 11621 PJS
Special weather statement, Jul 30, 7:29 PM PDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 729 PM PDT SAT JUL 30 2011 NVZ030-310300- HUMBOLDT COUNTY NV- 729 PM PDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 800 PM PDT... AT 728 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTH OF IMLAY...OR 25 MILES WEST OF WINNEMUCCA...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN HUMBOLDT COUNTY... && LAT...LON 4120 11818 4100 11774 4087 11799 4087 11838 TIME...MOT...LOC 0229Z 223DEG 9KT 4092 11820 PJS
Special weather statement, Jul 30, 7:38 PM PDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 738 PM PDT SAT JUL 30 2011 NVZ013-310330- NORTHERN NYE COUNTY NV- 738 PM PDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 830 PM PDT... AT 737 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 41 MILES EAST OF TONOPAH...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL NYE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3840 11654 3837 11612 3807 11617 3808 11688 TIME...MOT...LOC 0238Z 214DEG 11KT 3814 11648 PJS
Special weather statement, Jul 30, 8:41 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 841 PM PDT SAT JUL 30 2011 NVZ032-034-310430- RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 841 PM PDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 930 PM PDT... AT 839 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF SOUTH FORK TO 9 MILES EAST OF JIGGS...AND MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4078 11581 4066 11523 4030 11536 4056 11598 TIME...MOT...LOC 0341Z 351DEG 8KT 4061 11589 4042 11549 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:20 PM PDT | Special Weather Statement | LKN | Eureka | 40 min |
| Jul 30, 7:29 PM PDT | Special Weather Statement | LKN | Humboldt | 31 min |
| Jul 30, 7:38 PM PDT | Special Weather Statement | LKN | Nye | 52 min |
| Jul 30, 8:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 30, 8:57 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Jul 30, 9:05 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jul 30, 9:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 30, 10:27 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Jul 31, 1:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 31, 1:38 PM PDT | Special Weather Statement | LKN | Eureka | 37 min |
| Jul 31, 1:48 PM PDT | Flash Flood Warning | LKN | Nye | 117 min |
| Jul 31, 2:27 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| Jul 31, 2:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 31, 3:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 31, 3:25 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 31, 3:26 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 31, 3:32 PM PDT | Special Weather Statement | LKN | Humboldt | 43 min |
| Jul 31, 4:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 31, 4:28 PM PDT | Special Weather Statement | LKN | Humboldt | 32 min |
| Jul 31, 4:40 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 31, 4:51 PM PDT | Flash Flood Warning | LKN | Lander | 4 hr |
| Jul 31, 4:58 PM PDT | Flash Flood Warning | LKN | Eureka | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.